Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 2012, 9:59 PM PDT for San Bernardino County, California. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2012, 9:59 PM PDT (04:59 UTC)
- Expired
- Sep 11, 2012, 11:15 PM PDT
- In force
- 76 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 155 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS55 KVEF 120459
SVRVEF
CAC071-120615-
/O.NEW.KVEF.SV.W.0061.120912T0459Z-120912T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PDT TUE SEP 11 2012
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1115 PM PDT.
* AT 953 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF TWENTYNINE
PALMS AND WAS MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS...TWENTYNINE PALMS
MCAS...AND PORTIONS OF HIGHWAY 62 FROM MILE MARKERS 25 TO 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.
&&
LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
3412 11617 3416 11618 3447 11614 3448 11583
3407 11567
TIME...MOT...LOC 0457Z 346DEG 15KT 3438 11603
$$
KENNEDY3 follow-up statements
903
WWUS55 KVEF 120513
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1013 PM PDT TUE SEP 11 2012
CAC071-120615-
/O.CON.KVEF.SV.W.0061.000000T0000Z-120912T0615Z/
SAN BERNARDINO CA-
1013 PM PDT TUE SEP 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...
AT 1010 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
TWENTYNINE PALMS MCAS...OR 12 MILES NORTH OF TWENTYNINE PALMS...AND
WAS MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS...TWENTYNINE PALMS
MCAS...AND PORTIONS OF HIGHWAY 62 FROM MILE MARKERS 25 TO 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.
&&
LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
3412 11617 3416 11618 3447 11614 3448 11583
3407 11567
TIME...MOT...LOC 0512Z 346DEG 15KT 3430 11601
$$
KENNEDY498
WWUS55 KVEF 120529
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 PM PDT TUE SEP 11 2012
CAC071-120615-
/O.CON.KVEF.SV.W.0061.000000T0000Z-120912T0615Z/
SAN BERNARDINO CA-
1029 PM PDT TUE SEP 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...
AT 1023 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR TWENTYNINE PALMS MCAS...OR 9 MILES NORTHEAST OF
TWENTYNINE PALMS...AND WAS MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS...TWENTYNINE PALMS
MCAS...AND PORTIONS OF HIGHWAY 62 FROM MILE MARKERS 25 TO 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL
THAT CAN CAUSE INJURY AND DAMAGE PROPERTY. LIGHTNING CAN KILL! TAKE
COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE
STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.
&&
LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
3412 11617 3416 11618 3447 11614 3448 11583
3407 11567
TIME...MOT...LOC 0526Z 346DEG 15KT 3425 11599
$$
KENNEDY627
WWUS55 KVEF 120609
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1109 PM PDT TUE SEP 11 2012
CAC071-120616-
/O.EXP.KVEF.SV.W.0061.000000T0000Z-120912T0615Z/
SAN BERNARDINO CA-
1109 PM PDT TUE SEP 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 1115 PM PDT...
THE THUNDERSTORM NEAR TWENTYNINE PALMS HAS WEAKENED...AND THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
3412 11617 3416 11618 3447 11614 3448 11583
3407 11567
TIME...MOT...LOC 0606Z 346DEG 15KT 3409 11594
$$
KENNEDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:00 PM PDT, 59 minutes earlier.
Area forecast discussion, Sep 11, 9:00 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT TUE SEP 11 2012 .SYNOPSIS...ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT AND MAY PRODUCE LOCALIZED FLASH FLOODING AND SEVERE WEATHER. DRYING IS EXPECTED FROM WEST TO EAST TONIGHT THROUGH TOMORROW...LEAVING THUNDERSTORMS CONFINED MAINLY TO MOHAVE COUNTY WEDNESDAY. DRIER AND WARMER CONDITIONS ARE EXPECTED FROM THURSDAY INTO THIS WEEKEND. && .UPDATE...ALLOWED FLASH FLOOD WATCH TO EXPIRE ON SCHEDULE. CONCERNED ABOUT POWERFUL STORMS OVER INYO AND SAN BERNARDINO COUNTIES...BUT COVERAGE IS TOO SMALL TO WARRANT EXTENDING THE WATCH. DID ADJUST POPS AND SKY OVERNIGHT BASED ON CURRENT TRENDS...AND MAY HAVE TO UPDATE AGAIN LATER DEPENDING ON HOW THINGS EVOLVE. && .AVIATION...FOR MCCARRAN...THE MAIN LINE OF THUNDERSTORMS MOVED EAST OF KLAS AROUND 22Z...WITH MOST SHOWER ACTIVITY ENDING BY 00Z. WIND HAS BECOME SOUTH/SOUTHWEST...AND EXPECT THIS TO CONTINUE OVERNIGHT. A FEW ISOLATED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...HOWEVER THE CHANCE IS TOO LOW TO INCLUDE IN THE TAF AT THIS TIME. A MUCH CALMER DAY IS EXPECTED WEDNESDAY WITH LIGHT WINDS UNDER 10 KNOTS AND AN ISOLATED THREAT OF THUNDERSTORMS OVER THE MOUNTAINS SURROUNDING THE VALLEY. THESE WILL HAVE TO BE MONITORED FOR GUSTY AND ERRATIC OUTFLOW WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST EXITING CLARK COUNTY AS OF 00Z THIS AFTERNOON. THIS LINE WILL CONTINUE TO MOVE EAST THROUGH MOHAVE COUNTY AND EASTERN SAN BERNARDINO COUNTY THROUGH THIS EVENING. WINDS AHEAD OF THIS HAVE BEEN FROM THE SOUTHWEST/SOUTHEAST AT 8-12 KNOTS GUSTING TO NEAR 20 KTS. BEHIND THIS FEATURE...NORTH TO NORTHWEST WINDS OF THE SAME MAGNITUDE HAVE BEEN OBSERVED. WINDS WILL BE GUSTY AN ERRATIC IN AND NEAR THUNDERSTORMS...WITH REDUCED VISIBILITIES AND CIGS AS LOW AS 3K FEET. MUCH CALMER CONDITIONS ARE EXPECTED WEDNESDAY...WITH WINDS FAVORING TYPICAL DIURNAL DIRECTIONS. A FEW ISOLATED STORMS WILL BE POSSIBLE...MAINLY ACROSS THE HIGHER TERRAIN OF CLARK...LINCOLN...AND MOHAVE COUNTIES. && .PREV DISCUSSION... 303 PM PDT TUE SEP 11 2012 .SHORT TERM...MUCH MORE ACTIVE ACROSS THE AREA TODAY WITH A STRONG CIRCULATION ROTATING ACROSS THE NORTHERN CWA BORDER NEAR NYE AND ESMERALDA COUNTIES. AHEAD OF THIS FEATURE A SIGNIFICANT LINE OF THUNDERSTORMS DEVELOPED ALONG THE I-15 CORRIDOR MOVING EAST. THIS LINE HAS BEEN ASSOCIATED WITH RAINFALL RATES OF 0.5-1 INCHES PER HOUR...WITH LOCALLY HIGHER AMOUNTS. AS THIS LINE PROPAGATES EAST...FLASH FLOODING WILL BE THE PRIMARY THREAT. HOWEVER...AS THE LINE BECOMES MORE ORGANIZED AND DAYTIME HEATING CONTINUES ACROSS CLARK AND MOHAVE COUNTIES THE WIND THREAT WILL ALSO INCREASE THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. AM STILL CONCERNED ABOUT THUNDERSTORM POTENTIAL ACROSS EASTERN SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES DUE TO THIS MORNINGS CONVECTION. WILL LEAVE FLASH FLOOD WATCH AND POPS ALONE IN THOSE AREAS FOR NOW...BUT AN EVENING UPDATE MAY NEED TO ADDRESS THIS. ISOLATED TO SCATTERED SHOWERS WILL REMAIN POSSIBLE OVER MAINLY THE HIGHER TERRAIN OF LINCOLN...CLARK...AND MOHAVE COUNTIES INTO WEDNESDAY MORNING BEFORE DRIER AIR FINALLY ARRIVES FROM THE WEST. HAVE LET ONLY SLIGHT CHANCE POPS IN FOR THESE AREAS BY WEDNESDAY AFTERNOON AS DRY NORTHERLY FLOW DOMINATES THE AREA. MOVING INTO THURSDAY...HIGH PRESSURE BEGINS TO BUILD TO THE SOUTHWEST OF THE CWA...DEFLECTING MOST MOISTURE AWAY FROM THE AREA AND ALLOWING FOR WARMER AND DRIER CONDITIONS TO PREVAIL. .LONG TERM...NOT MUCH CHANGE TO THE LONG TERM FORECAST THIS AFTERNOON. DRY CONDITIONS WITH SEASONAL TEMPERATURES PREVAIL FRIDAY THROUGH THE FIRST PART OF NEXT WEEK. MODELS DO INDICATED THE POTENTIAL FOR SOME WEAK PRECIPITATION ON SUNDAY/MONDAY ASSOCIATED WITH A WEAK DISTURBANCE DROPPING SOUTH FROM THE PACIFIC NORTH WEST. HOWEVER...WITH THE FLOW AHEAD OF THIS FEATURE UNLIKELY TO INCREASE MOISTURE SIGNIFICANTLY...DECIDED ONLY TO KEEP POPS IN THE NORTHEAST CORNER OF THE CWA UNDER 15 PERCENT FOR NOW. WILL HAVE TO MONITOR THIS POTENTIAL AS MODELS COME INTO BETTER AGREEMENT. .AVIATION...FOR MCCARRAN...THE MAIN LINE OF THUNDERSTORMS HAS MOVED EAST OF THE TERMINAL AS OF 22Z THIS AFTERNOON. LIGHT RAIN...WITH A FEW ISOLATED HEAVIER CELLS REMAINS IN ITS WAKE. THUS...WILL LEAVE TEMPO TSRA WITH REDUCES CIGS AND VIS THROUGH 00Z. NORTH/NORTHWEST FLOW IS LIKELY TO CONTINUE THROUGH THE MAJORITY OF THE EVENING...EVENTUALLY BECOMING MORE SOUTHWESTERLY AROUND 06Z. A MUCH CALMER DAY IS EXPECTED WEDNESDAY...WITH AN ISOLATED THREAT OF THUNDERSTORMS OVER THE MOUNTAINS SURROUNDING THE VALLEY. THESE WILL HAVE TO BE MONITORED FOR GUSTY AND ERRATIC OUTFLOW WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS CLARK COUNTY THIS AFTERNOON. THIS LINE WILL CONTINUE TO MOVE EAST INTO MOHAVE COUNTY LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS AHEAD OF THIS HAVE BEEN FROM THE SOUTHWEST/SOUTHEAST AT 8-12 KNOTS GUSTING TO NEAR 20 KTS. BEHIND THIS FEATURE...NORTH TO NORTHWEST WINDS OF THE SAME MAGNITUDE HAVE BEEN OBSERVED. WINDS WILL BE GUSTY AN ERRATIC IN AND NEAR THUNDERSTORMS...WITH REDUCED VISIBILITIES AND CIGS AS LOW AS 3K FEET. MUCH CALMER CONDITIONS ARE EXPECTED WEDNESDAY...WITH WINDS FAVORING TYPICAL DIURNAL DIRECTIONS. A FEW ISOLATED STORMS WILL BE POSSIBLE...MAINLY ACROSS THE HIGHER TERRAIN OF CLARK...LINCOLN...AND MOHAVE COUNTIES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 11, 4:51 AM PDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 451 AM PDT TUE SEP 11 2012 AZZ001>003-036-CAZ527-NVZ015-016-018>022-120300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 451 AM PDT TUE SEP 11 2012 /451 AM MST TUE SEP 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THE DAY AND INTO THE EARLY THIS EVENING. SCATTERED TO WIDESPREAD SHOWERS/THUNDERSTORMS WILL BE SEEN WITH THE POTENTIAL OF HEAVY RAINFALL...POSSIBLY OVER AN INCH IN 30 MINUTES...DURING THE DAY. LOCAL GUSTY WINDS MAY ALSO OCCUR WITH ANY STRONGER STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRYING WILL BE SEEN ON WEDNESDAY...BUT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. A RIDGE OF HIGH PRESSURE BUILDING OVER THE AREA WITH PROVIDE FURTHER DRYING ON THURSDAY...RESULTING IN DRY CONDITIONS OVER THE AREA INTO MONDAY. TEMPERATURES WILL BE BELOW NORMAL TODAY WILL WARM TO NEAR NORMAL CONDITIONS OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>526-NVZ014-017-120300- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 451 AM PDT TUE SEP 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY OVER THE SIERRA AND ACROSS CENTRAL NYE COUNTY ARE EXPECTED TODAY AND INTO THIS EVENING. LOCALLY HEAVY RAINFALL MAY BE SEEN FROM SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRYING WILL BE TAKING PLACE ON WEDNESDAY WITH THUNDERSTORM CHANCES BEING CONFINED MAINLY TO THE EAST OF THE AREA. FURTHER DRYING WILL BE SEEN ON THURSDAY WITH DRY CONDITIONS THEN LOOKED FOR THROUGH MONDAY. TEMPERATURES WILL WARM TO NEAR NORMAL BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 11, 6:46 PM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
646 PM PDT TUE SEP 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 2 NE FORT IRWIN 35.28N 116.66W
09/11/2012 M75 MPH SAN BERNARDINO CA TRAINED SPOTTER
&&
WOLCOTTLocal storm report, Sep 11, 6:57 PM PDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
657 PM PDT TUE SEP 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD 4 SE KEELER 36.43N 117.82W
09/11/2012 INYO CA LAW ENFORCEMENT
CHP REPORTS VEHICLES STUCK IN MUD ALONG SR136 ALONG WITH
WATER AND ROCKS ON ROADWAY. SR136 CLOSED AT US395.
&&
WOLCOTTLocal storm report, Sep 11, 7:26 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
726 PM PDT TUE SEP 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HEAVY RAIN 2 NW LAS VEGAS 36.19N 115.17W
09/11/2012 U0.00 INCH CLARK NV AMATEUR RADIO
SKYWARN RADIO MEMBER REPORTED 4 TO 5 INCHES OF STANDING
WATER ON INTERSTATE 15 NEAR RANCHO. ALSO REPORTED
MULTIPLE POWER OUTAGES.
0632 PM FLASH FLOOD 4 SSW KEELER 36.43N 117.88W
09/11/2012 INYO CA LAW ENFORCEMENT
REPORT VIA CHP PAGE THAT WATER AND MUD CROSSING STATE
ROUTE 136 AND STATE ROUTE 190 WITH VEHICLES STUCK IN MUD.
DEBRIS CROSSING SR 136 AT SWANSEA.
0432 PM FLASH FLOOD 2 ENE SUMMERLIN 36.22N 115.28W
09/11/2012 CLARK NV NWS EMPLOYEE
NWS EMPLOYEE REPORTED ROCKS AND DEBRIS ACROSS CHEYENNE
AVE AND RAMPART BLVD.
0445 PM HEAVY RAIN 4 S GREEN VALLEY 36.00N 115.08W
09/11/2012 M1.08 INCH CLARK NV TRAINED SPOTTER
TRAINED SPOTTER IN GREEN VALLEY REPORTED 1.08 INCHES OF
RAIN FROM STORMS.
0213 PM HAIL 5 ENE LAS VEGAS 36.20N 115.06W
09/11/2012 E0.25 INCH CLARK NV AMATEUR RADIO
PEA SIZE HAIL REPORTED AT LAKE MEAD AND NELLIS VIA
SKYWARN RADIO MEMBER.
0213 PM FLASH FLOOD 3 SSE LAS VEGAS NELLIS 36.20N 115.03W
09/11/2012 CLARK NV AMATEUR RADIO
SKYWARN RADIO REPORTS THAT THE INTERSECTION OF LAKE MEAD
AND MT. HOOD IS IMPASSABLE DUE TO WATER MOVING ACROSS
ROAD.
0517 PM FLASH FLOOD 5 SSE LOGANDALE 36.55N 114.44W
09/11/2012 CLARK NV TRAINED SPOTTER
SWIFT WATER RESCUE WHERE THE CALIFORNIA WASH CROSSES
HIDDEN VALLEY ROAD IN MOAPA. WATER IS FLOWING OVER THE
CAB OF THE PICKUP TRUCK.
0700 PM FLASH FLOOD 2 NNE MOHAVE VALLEY 34.97N 114.57W
09/11/2012 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED WATER AND DEBRIS FLOWING ACROSS HIGHWAY
95 IN MULTIPLE PLACES WHERE WASHES FLOW ACROSS THE
HIGHWAY.
&&
CSTUMPFLocal storm report, Sep 11, 7:38 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
738 PM PDT TUE SEP 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HEAVY RAIN 4 NNW TOPOCK 34.77N 114.50W
09/11/2012 M0.64 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER IN TOPOCK AZ REPORTED 0.64 INCHES IN THE PAST
HOUR.
&&
CSTUMPFLocal storm report, Sep 11, 7:53 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
753 PM PDT TUE SEP 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM FLASH FLOOD 10 SW MOAPA 36.56N 114.74W
09/11/2012 CLARK NV LAW ENFORCEMENT
NHP REPORTS THAT INTERSTATE 15 IS CLOSED AT MILE MARKER
75. THIS IS WHERE THE CALIFORNIA WASH CROSSES I-15.
&&
CSTUMPFLocal storm report, Sep 11, 8:23 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
823 PM PDT TUE SEP 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLASH FLOOD LAS VEGAS 36.17N 115.15W
09/11/2012 CLARK NV AMATEUR RADIO
SKYWARN RADIO OPERATOR RELAYED A REPORT OF CARS STALLED
DUE TO FLOODING AT DECATUR AND JUST SOUTH OF OAKEY ROAD.
0156 PM HEAVY RAIN 3 E LAS VEGAS 36.17N 115.10W
09/11/2012 U0.00 INCH CLARK NV AMATEUR RADIO
REPORT OF 4 TO 6 INCHES OF WATER ACROSS INTERSECTION OF
BONANZA AND PECOS NO DEBRIS BUT WATER IS FLOWING OVER
CURBS.
0233 PM HEAVY RAIN 2 ESE HENDERSON 36.02N 114.97W
09/11/2012 M0.50 INCH CLARK NV TRAINED SPOTTER
SPOTTER REPORTED 0.50 INCHES OF WATER IN 30 MINUTES.
0235 PM FLASH FLOOD 2 SE HENDERSON 36.01N 114.97W
09/11/2012 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS THAT THE INTERSECTION OF WARM SPRINGS AND
EASTERN IS IMPASSABLE. ALSO REPORTS AT LEWIS AND CASINO
CENTER 3 TO 4 INCHES OF WATER IS FLOWING ACROSS ROAD.
0245 PM FLASH FLOOD VALLEY OF FIRE (SLCN2) 36.46N 114.50W
09/11/2012 CLARK NV PARK/FOREST SRVC
VALLEY OF FIRE VISTORS CENTER REPORTS 2 FEET OF WATER
ACROSS A SECTION OF WHITE DOME ROAD. IN PROCESS OF
EVACUATING AND CLOSING PARK.
0255 PM FLASH FLOOD 5 SSE LOGANDALE 36.55N 114.44W
09/11/2012 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS THAT 1.5 FEET OF WATER OVER WARM SPRING
LOOP ROAD AND ALSO OVER STATE ROUTE 168 IN MOAPA.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:25 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 35 min |
| Sep 11, 5:43 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Sep 11, 5:54 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 19 min |
| Sep 11, 6:41 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Sep 11, 7:54 PM PDT | Flash Flood Warning | VEF | Inyo | 71 min |
| Sep 11, 8:36 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 39 min |
| Sep 11, 11:02 PM PDT | Flash Flood Warning | VEF | San Bernardino | 118 min |
Nearby
Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.